MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2030-200
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified de novo lesion in the popliteal artery.The 3.0x200 mm armada 14 percutaneous transluminal angioplasty (pta) balloon catheter was advanced to the lesion without resistance.The pta balloon was inflated once for 180 seconds and the balloon ruptured at 8 atmospheres.Another same size armada pta catheter was used to complete the procedure.There were no adverse patient effects and there was no reported significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device and the reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.The investigation determined the reported balloon rupture appears to be related to operational circumstances of the procedure.It is likely that during advancement and/or inflation, the balloon outer surface became damaged or compromised against the heavily calcified resulting in the reported balloon rupture during the first inflation at 8 atmospheres.The noted scratch at the rupture site also suggests interaction causing damage to the outer surface of the balloon material.The noted flat balloon was likely caused by during deflation against the anatomy.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12155860
Report Number2024168-2021-05989
Device Sequence Number11803825
Product Code DQY
UDI-Device Identifier08717648156113
UDI-Public08717648156113
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberA2030-200
Device Catalogue NumberA2030-200
Device Lot Number1020941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1